Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 8, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Apr 15, 2011, 11:58 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 11:58 PM EDT (03:58 UTC)
- Expired
- Apr 16, 2011, 4:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 10:47 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 15, 10:47 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1047 PM EDT FRI APR 15 2011
.UPDATE...
OBSERVATIONAL EVIDENCE OF APPRECIABLE CONVECTION TO OUR WEST
WARRANTED ADDITION OF A CHANCE OF THUNDER TO THE FORECAST
OVERNIGHT, MAINLY ALONG AND SOUTH OF INTERSTATE 69 FOR NOW.
OUTSTANDING LOW LEVEL MOISTURE TRANSPORT IS IN PROGRESS OVER THE
REGION AS SHOWN BY MODEL DEPICTIONS OF A 60 KNOT LOW LEVEL JET
CENTERED AROUND 850 MB. THE DESTABILIZATION ASSOCIATED WITH THIS
PROCESS WILL CONTINUE TO SUPPORT WIDESPREAD SHOWER DEVELOPMENT
WITH A FEW POCKETS OF THUNDER POSSIBLE. LATER TONIGHT, THE
ADVANCING UPPER LOW WILL SPREAD COLDER AIR ALOFT OVER LOWER
MICHIGAN TO STEEPEN LAPSE RATES EVEN FURTHER. NO SEVERE WEATHER.
THE REST OF THE FORECAST IS IN GOOD SHAPE.
&&
.AVIATION...ISSUED 750 PM EDT FRI APR 15 2011
EASTERLY WINDS WILL CONTINUE TO GUST NEAR 30 KNOTS THIS EVENING
BEFORE EASING SLIGHTLY OVERNIGHT. PLAN TO MAINTAIN A MENTION OF
LOW LEVEL WIND SHEAR WITH THE MIXED LAYER DEPTH RIGHT AROUND 2000
FEET, BASED ON EARLY 00Z SOUNDING RETURNS, AND GIVE THE LOW LEVEL
JET AXIS A CHANCE TO MOVE TO OUR EAST SHORTLY AFTER MIDNIGHT.
WHILE THE WIND SPEED WILL EASE DURING THE NIGHT, PROBLEMS FOR
AVIATION WILL THEN BE REPLACED BY RAIN AND EVENTUALLY FOG AND LOW
CEILING. LOW PRESSURE MOVING FROM WESTERN ILLINOIS TO ABOUT CENTRAL
LAKE MICHIGAN WILL PULL A WARM FRONT THROUGH THE REGION THAT WILL
SUPPORT IFR CONDITIONS UNTIL ABOUT EARLY SATURDAY AFTERNOON. SOME
CEILING AND VISIBILITY IMPROVEMENT IS EXPECTED IN THE WARM SECTOR
OF THE SYSTEM THROUGH LATE AFTERNOON BUT ACCOMPANIED BY GUSTY
SOUTHWEST WINDS.
&&
.PREV DISCUSSION...ISSUED 400 PM EDT FRI APR 15 2011
SHORT TERM...TODAY THROUGH TOMORROW...
A 996MB SFC LOW IS CURRENTLY TREKING OVER WESTERN MISSOURI AND WILL
DEEPEN TO AROUND 985MB OVER THE NEXT 24 HRS. WITH THE HELP OF A
1036MB ARCTIC HIGH TO OUR NORTH...THE RESULTANT SURFACE PRESSURE
GRADIENT WILL HELP DRIVE GUSTY EASTERLY WINDS THROUGH THE EARLY
MORNING HOURS TOMORROW IN SPITE OF STRONG LL WARM ADVECTION THAT
WILL KEEP THE MIXING LAYER CAPPED AND MOMENTUM TRANSFER SOMEWHAT
LIMITED. ATTM...IT DOES NOT APPEAR THAT WIND ADVISORY CRITERIA WILL
BE MET. 00/12Z MODEL SUITE APPEARS TO BE REPRESENTING THE SYSTEM
WELL AS THE LOW LIFTS TO THE NORTHEAST AND A NARROW BAND OF WARM
FRONTAL PRECIP STRETCHING FROM CHICAGO THROUGH INDIANAPOLIS LIFTS
NORTH TOWARD OUR AREA. MODEL PROGS INDICATE THAT A BAND OF H7
FRONTOGENESIS WILL LIFT FROM S TO N ACROSS THE AREA BETWEEN ROUGHLY
3Z-8Z TONIGHT. AT THE SAME TIME WEAK TO MODERATE DIVERGENCE
ASSOCIATED WITH A 120KT JET STREAK AND Q-VEC FORCING FOR ASCENT WILL
OVERSPREAD THE AREA. IN THE LOW LEVELS...50-70KT SOUTHERLY FLOW WILL
TRANSPORT GULF MOISTURE NORTHWARD RESULTING IN PROGGED PWATTS
EXCEEDING ONE INCH. AS NOTED BY THE OVERNIGHT SHIFT...ISENTROPIC
ASCENT ALONG THE 300K SFC LOOKS TO BE QUITE STRONG...PARTICULARLY IN
THE 3Z-8Z TIME FRAME MENTIONED ABOVE...DURING WHICH MOST AREAS WILL
LIKELY SEE THEIR HEAVIEST RAINFALL. OVERALL..RELATIVELY LITTLE
CHANGE WAS NEEDED TO THE SHORT TERM AS THE PREVIOUS FORECAST HAS
CAPTURED THIS SYSTEM AND ITS EVOLUTION QUITE WELL.
LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
THE STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN SATURDAY
NIGHT INTO SUNDAY AS IT LIFTS THROUGH THE CENTRAL GREAT LAKES INTO
EASTERN ONTARIO. WHILE WRAPAROUND MOISTURE ON WEST FLOW AROUND THE
BASE OF THIS LOW WILL PROVIDE A CONTINUED CHANCE OF SHOWERS...EVEN
SNOW SHOWERS AS COLDER AIR FILTERS INTO THE AREA...THE MAIN STORY
WITH THIS STORM WILL BECOME THE WIND. WINDS WILL BEGIN TO GUST TO 30
MPH OR MORE SATURDAY NIGHT...AND THEN INCREASE FURTHER INTO SUNDAY
AS THE LOW REACHES ITS PEAK INTENSITY BY MIDDAY AND BETTER MIXING
LEADS TO ENHANCED WIND POTENTIAL WITHIN TIGHT PRESSURE GRADIENT THAT
WILL BE DRAPED ACROSS THE AREA IN THE WAKE OF THIS LOW. EXPECT WIND
GUSTS OF 40 MPH TO BE COMMON. DEPENDING ON THE EXACT POSITION OF THE
LOW BY THAT TIME...A WIND ADVISORY MAY VERY WELL BE REQUIRED. THE
TEMPERATURES WILL BE COOL...WITH HIGHS RANGE FROM THE MID 40S ACROSS
THE NORTHERN TIER OF THE CWA FROM THE SAGINAW VALLEY INTO THE THUMB
REGION TO THE LOWER 50S CLOSER TO THE OHIO STATE LINE. THE COLDER
AIR WITH THIS SYSTEM WILL REMAIN JUST OFF TO THE NORTH GIVEN THE LOW
PRESSURE POSITIONING BY SUNDAY.
WINDS WILL EASE QUICKLY SUNDAY NIGHT AS THIS SYSTEM LIFTS INTO THE
CANADIAN MARITIMES AND THE PRESSURE GRADIENT RELAXES BETWEEN THIS
SYSTEM AND A WARM FRONT THAT WILL BEGIN TAKING SHAPE WELL TO THE
SOUTH AS THE NEXT LOW PRESSURE SYSTEM BEGINS TO ORGANIZE OVER THE
CENTRAL PLAINS. A CHANCE OF RAIN SHOWERS WILL CONTINUE ACROSS THE
SOUTHERN CWA AS MOISTURE BEGINS TO OVERRUN THIS FRONT AS SHORTWAVE
ENERGY RIPPLES EAST THROUGH THE UPPER ZONAL FLOW LEFT BEGIN IN THE
WAKE OF THE WEEKEND SYSTEM. WITH THE WARM FRONT TO THE SOUTH...THE
TEMPERATURES WILL REMAIN SEASONABLY COOL WITH LOWS IN THE 30S TO
AROUND 40 SUNDAY NIGHT AND HIGHS INTO THE UPPER 40S TO LOWER 50S.
THE COOLEST READINGS WILL BE FOUND THROUGH THE SAGINAW VALLEY AND
THUMB WHERE EAST/NORTHEAST FLOW OFF OF THE COLD WATERS OF LAKE HURON
WILL HOLD TEMPERATURES IN THE LOWER/MID 40S NEAR THE SHORELINE.
MODELS ADVERTISE THE CONTINUATION OF THIS ACTIVE 7 TO 10 DAY
PERIOD...WHICH WILL INCLUDE THE NEXT SYSTEM FOR THE MIDDLE OF NEXT
WEEK...MONDAY NIGHT THROUGH WEDNESDAY. LIKE THE ECMWF POSITION OF
THE WARM FRONT MON NIGHT INTO TUESDAY. GFS...ESPECIALLY 12Z...MOVES
THE FRONT THROUGH MOST OF SE LOWER ON THE DAY TUESDAY WHILE THE MAIN
SURFACE LOW IS STILL DEVELOP WELL TO THE SW. THAT WOULD NOT BE A
GOOD SETUP TO GET A WARM FRONT THROUGH SRN LWR MI EARLY IN THE
SPRING WITH OUR COLD GREAT LAKES. AS THAT STORM MOVES TO THE NW OF
THE FORECAST AREA TUESDAY NIGHT AND WEDNESDAY...THEN THE WARM FRONT
SHOULD MOVE THROUGH MUCH OF SE MI.
MARINE...CURRENT OBSERVATIONS SUPPORT GALE OR NEAR GALE FORCE WINDS
ALREADY OCCURRING OVER NORTHERN LAKE HURON AS WELL AS A LAND-BASED
OBSERVATION SUGGESTING GALES OVER THE MICHIGAN WATERS OF LAKE ERIE.
IN ADDITION...OBS OF WIND GUSTS OVER LAKE MICHIGAN INCREASE
CONFIDENCE THAT GALE FORCE WIND FIELD HAS HEALTHY SPATIAL
CONTINUITY. THUS...GALE WARNING IS NOW IN EFFECT FOR ALL ZONES. WAVE
RESPONSE WILL BE IMPRESSIVE AS WELL WITH HEIGHTS AROUND 8-10 FT AND
12-14 FEET OVER NORTHERN LAKE HURON. AFTER A LULL ON SATURDAY
EVENING...STRONG WINDS WILL RESUME BEHIND THE COLD FRONT WITH COLD
ADVECTION LEADING TO HEALTHIER MIXING/MOMENTUM TRANSFER AND A
RENEWAL OF GALES OVER NORTHERN AREAS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...LAKESHORE FLOOD WARNING...MIZ083...UNTIL 2 PM SATURDAY.
LAKESHORE FLOOD ADVISORY...MIZ076...UNTIL 2 PM SATURDAY.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363...UNTIL 8 PM SUNDAY.
GALE WARNING...LHZ462-LHZ463-LHZ464...FROM MIDNIGHT SUNDAY TO 8 PM
SUNDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL NOON SATURDAY.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......BT
AVIATION.....BT
SHORT TERM...99
LONG TERM....DG/RBP
MARINE.......99
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 15, 11:23 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1123 PM EDT FRI APR 15 2011 MIZ083-162000- MONROE- 1123 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A LAKESHORE FLOOD WARNING IS IN EFFECT FOR THE LAKE ERIE SHORELINE IN MONROE COUNTY. PLEASE SEE THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT BUT WITH NO SEVERE WEATHER EXPECTED. THE STRONGEST STORMS WILL BRING A HEAVY DOWNPOUR OF RAIN WHILE MOVING NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE LAKESHORE FLOOD WARNING CONTINUES INTO SATURDAY AFTERNOON. STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT ON SUNDAY. WIND GUSTS TO 40 MPH...OR HIGHER...ARE POSSIBLE. HEAVY RAINFALL WILL BE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY MORNING AS A LOW PRESSURE SYSTEMS MOVES THROUGH THE GREAT LAKES REGION. THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MIZ076-162000- WAYNE- 1123 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A LAKESHORE FLOOD ADVISORY IS IN EFFECT FOR THE LAKE ERIE SHORELINE OF WAYNE COUNTY. PLEASE SEE THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT BUT WITH NO SEVERE WEATHER EXPECTED. THE STRONGEST STORMS WILL BRING A HEAVY DOWNPOUR OF RAIN WHILE MOVING NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE LAKESHORE FLOOD ADVISORY CONTINUES INTO SATURDAY AFTERNOON. STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT ON SUNDAY. WIND GUSTS TO 40 MPH...OR HIGHER...ARE POSSIBLE. HEAVY RAINFALL WILL BE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY MORNING AS A LOW PRESSURE SYSTEMS MOVES THROUGH THE GREAT LAKES REGION. THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MIZ047>049-053>055-060>063-068>070-075-082-162000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-LENAWEE- 1123 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT BUT WITH NO SEVERE WEATHER EXPECTED. THE STRONGEST STORMS WILL BRING A HEAVY DOWNPOUR OF RAIN WHILE MOVING NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT ON SUNDAY. WIND GUSTS TO 40 MPH...OR HIGHER...ARE POSSIBLE. HEAVY RAINFALL WILL BE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY MORNING AS A LOW PRESSURE SYSTEMS MOVES THROUGH THE GREAT LAKES REGION. THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ422-162000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 1123 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT. PLEASE SEE THE LATEST MARINE FORECASTS OR MARINE WEATHER MESSAGE FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT OVER LAKE ST CLAIR AND WESTERN LAKE ERIE...BUT WITH NO SEVERE WEATHER EXPECTED. THE STRONGEST STORMS WILL BRING A HEAVY DOWNPOUR OF RAIN WHILE MOVING NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WINDS WILL AGAIN BE POSSIBLE ON SUNDAY AS WESTERLY WINDS INCREASE BEHIND A COLD FRONT. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY AS A LOW PRESSURE SYSTEMS MOVES THROUGH THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LHZ361>363-162000- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 1123 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT TONIGHT. PLEASE REFER TO THE LATEST LAKE HURON FORECAST OR MARINE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE GALE WARNING REMAINS IN EFFECT THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY AS A LOW PRESSURE SYSTEMS MOVES THROUGH THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ421-441>443-462>464-162000- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1123 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT. PLEASE REFER TO THE LATEST LAKE HURON FORECAST OR MARINE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GALE WARNING IS IN EFFECT SATURDAY NIGHT THROUGH SUNDAY. GALE FORCE WINDS WILL AGAIN BE POSSIBLE ON SUNDAY AS WESTERLY WINDS INCREASE BEHIND A COLD FRONT. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY AS A LOW PRESSURE SYSTEMS MOVES THROUGH THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 11:58 PM EDT | Gale Warning | DTX | 52 hr | |
| Apr 16, 4:11 AM EDT | Gale Watch | DTX | 12 hr | |
| Apr 16, 3:59 PM EDT | Wind Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 27 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.